Alert archive / Ohio / Winter Weather Advisories in 2021
Winter Weather Advisory 13, NWS Wilmington, OH
NWS Wilmington, OH issued this winter weather advisory at Apr 20, 2021, 3:27 AM EDT for 10 counties in Ohio; Wayne County, Indiana. It took effect at Apr 20, 2021, 7:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 3:27 AM EDT (07:27 UTC)
- In effect from
- Apr 20, 2021, 7:00 PM EDT
- Expired
- Apr 21, 2021, 3:52 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
Counties Wayne County, IN, Auglaize County, OH, Champaign County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WWUS41 KILN 200727 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 327 AM EDT Tue Apr 20 2021 OHZ026-034-035-201530- /O.NEW.KILN.WW.Y.0013.210420T2300Z-210421T1100Z/ Hardin-Mercer-Auglaize- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, and St. Marys 327 AM EDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT WEDNESDAY... * WHAT...Wet snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Hardin, Mercer and Auglaize Counties. * WHEN...From 7 PM this evening to 7 AM EDT Wednesday. * IMPACTS...Slippery road conditions are possible. * ADDITIONAL DETAILS... Rain will transition to snow this evening. Snow may be heavy at times and lead to reduced visibility. The greatest accumulations will be on grassy or elevated surfaces. Snow will end before daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
5 follow-up statements
668 WWUS41 KILN 201401 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 1001 AM EDT Tue Apr 20 2021 OHZ026-034-035-202215- /O.CON.KILN.WW.Y.0013.210420T2300Z-210421T1100Z/ Hardin-Mercer-Auglaize- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, and St. Marys 1001 AM EDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT WEDNESDAY... * WHAT...Wet snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Mercer, Auglaize and Hardin Counties. * WHEN...From 7 PM this evening to 7 AM EDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Rain will transition to snow this evening. Snow may be heavy at times and lead to reduced visibility. The greatest accumulations will be on grassy or elevated surfaces. Snow will end before daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
309 WWUS41 KILN 201926 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 326 PM EDT Tue Apr 20 2021 OHZ026-034-035-210330- /O.CON.KILN.WW.Y.0013.210420T2300Z-210421T1100Z/ Hardin-Mercer-Auglaize- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, and St. Marys 326 PM EDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Mercer, Auglaize and Hardin Counties. * WHEN...From 7 PM this evening to 7 AM EDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Rain will transition to snow this evening. Snow may be heavy at times and lead to reduced visibility. The greatest accumulations will be on grassy or elevated surfaces. Snow will end before daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
681 WWUS41 KILN 210031 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 831 PM EDT Tue Apr 20 2021 INZ050-OHZ042>044-210845- /O.EXA.KILN.WW.Y.0013.000000T0000Z-210421T1100Z/ Wayne-Darke-Shelby-Logan- Including the cities of Richmond, Greenville, Sidney, and Bellefontaine 831 PM EDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...In Indiana, Wayne County. In Ohio, Darke, Shelby and Logan Counties. * WHEN...From 7 PM this evening to 7 AM EDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Rain will transition to snow this evening. Snow may be heavy at times overnight and lead to reduced visibility. The greatest accumulations will be on grassy or elevated surfaces. Snow will end before daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ OHZ026-034-035-210845- /O.CON.KILN.WW.Y.0013.000000T0000Z-210421T1100Z/ Hardin-Mercer-Auglaize- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, and St. Marys 831 PM EDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Mercer, Auglaize and Hardin Counties. * WHEN...From 7 PM this evening to 7 AM EDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Rain will transition to snow this evening. Snow may be heavy at times overnight and lead to reduced visibility. The greatest accumulations will be on grassy or elevated surfaces. Snow will end before daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
577 WWUS41 KILN 210235 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 1035 PM EDT Tue Apr 20 2021 OHZ045-046-051-052-211100- /O.EXA.KILN.WW.Y.0013.000000T0000Z-210421T1100Z/ Union OH-Delaware-Miami-Champaign- Including the cities of Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 1035 PM EDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Union OH, Delaware, Miami and Champaign Counties. * WHEN...through 7 AM EDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Rain will transition to snow this evening. Snow may be heavy at times overnight and lead to reduced visibility. The greatest accumulations will be on grassy or elevated surfaces. Snow will end before daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$ INZ050-OHZ026-034-035-042>044-211100- /O.CON.KILN.WW.Y.0013.000000T0000Z-210421T1100Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine 1035 PM EDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...In Indiana, Wayne County. In Ohio, Darke, Shelby and Logan Counties. * WHEN...through 7 AM EDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Rain will transition to snow this evening. Snow may be heavy at times overnight and lead to reduced visibility. The greatest accumulations will be on grassy or elevated surfaces. Snow will end before daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Additional information can be found at www.weather.gov/iln as well as on our Facebook and Twitter pages. && $$
606 WWUS41 KILN 210752 WSWILN URGENT - WINTER WEATHER MESSAGE National Weather Service Wilmington OH 352 AM EDT Wed Apr 21 2021 INZ050-OHZ026-034-035-042>046-051-052-210900- /O.CAN.KILN.WW.Y.0013.000000T0000Z-210421T1100Z/ Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- Including the cities of Richmond, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, and Urbana 352 AM EDT Wed Apr 21 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has moved east of the area. Therefor, the Winter Weather Advisory has been cancelled. However, please use caution while driving this morning as slick spots may have developed on elevated roadways. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this winter weather advisory went out at Apr 20, 1:22 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 20, 1:22 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
122 AM EDT Tue Apr 20 2021
.SYNOPSIS...
A stalled cold front in the vicinity of the Ohio River will see
low pressure develop along it to our southwest. This low
pressure will track northeast along the frontal boundary today,
reaching the OH/WV border sometime this evening. An area of rain
will be pulled in on northerly winds, and a strong cold air
intrusion will quickly change the rain to snow over the
northwest half of Ohio and much of Indiana. Accumulations are
possible but should be limited to grassy areas and elevated
surfaces as the ground temperatures will severely limit impacts
for commuters.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Cloud cover over much of the region has dissipated in the warm
southwest flow above the surface. At the surface however, a cold
front is stretched from near Columbus to Lebanon to Osgood.
Northerly winds will gust as the front passes, then become more
northwest and a more manageable 5-10 mph overnight.
Dropped temperatures a little across the board, lowered sky
cover significantly in the south and tried to time the wind
shift with a little more precision.
Lows will fall into the upper 30s to around 40.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
It will be an interesting forecast for the Tuesday/Tuesday
night time frame.
Mid level energy digging east then northeast from the central
Plains to the western Great Lakes will perturb a wave of low
pressure along aforementioned briefly stalled out frontal
boundary near the Ohio River. This will initially result in a
wide range of temperatures on Tuesday with highs ranging from
the mid 40s far northwest to the mid 60s far southeast.
Precipitation associated with the low is expected to be
generated by decent low to mid level frontogenesis on the back
side of the low track. So, we should see a mostly dry day for
most of the region, but that will change quickly as the low
makes its way northeast through the Ohio Valley.
For Tuesday night, a lot of weather will be packed in a short
period of time. As the low deepens, frontogenetic driven pcpn
will rotate from west to east across the forecast area
overnight. Much colder air is expected to filter into the area
as the low pulls way. This will allow the rain to mix with and
change to snow before tapering off from west to east by Tuesday
morning. Operational models have been showing a slight trend to
the southeast with the low track which would allow a little more
snow farther southeast than previous forecast. Speaking of
snow, determining accumulations will be tough given warm ground.
However, falling temperatures into the lower 30s and the event
occurring at night are in favor for accumulations, especially
elevated surfaces such as grass, vehicles, etc. Impacts to
travel will be limited to visibility reduction and some slushy
accums on pavement where snow may fall moderately to locally
heavy for a brief period of time. The current forecast calls for
the most snow to fall over west central Ohio where 1 to 3
inches will be possible. 1 to 2 inches will be possible for the
Whitewater/Miami Valleys, with an inch or less possible along
the I-71 corridor. With temperatures dropping into the 30s and
perhaps even upper 20s, a Freeze Warning will be hoisted for a
good part of the area for late Tuesday night into Wednesday
morning.
On Wednesday, the low and its mid level energy will quickly
move away to the northeast. We should see pcpn taper off by
morning with a break in pcpn action until late in the day when a
weak disturbance is forecast to rotate into the area. By then,
light pcpn should be in the form of rain as temperatures will
rise into the lower to mid 40s. Despite this rise, these values
will be some 20 degrees below normal for late April. It will be
chilly with brisk west to northeast winds expected.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The long term will start out with well below normal
temperatures. Temperatures Wednesday night are expected to drop
into the 20s. Models have been consistent with bringing through
a weak feature Wednesday night into Thursday. Have a slight
chance to chance of precipitation in the forecast to account for
this. Expect this precipitation to move out of the region by
the afternoon hours on Thursday.
One more cold night of potential subfreezing temperatures is
expected Thursday night with lows in the lower 30s expected
across most locations. Kept frost out of the forecast for now as
there is the potential for some cloud cover, however frost may
have to be added for at least a part of the area as it gets
closer.
Moving into the weekend, models continue to advertise rain for
Saturday. Due to a consistent signal for several days, increased
precipitation chances during this time. After this feature
moves out Sunday morning, expect dry conditions for the
remainder of the extended.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A cold front has moved south of the TAF sites earlier tonight before
stalling out near/just south of the Ohio River. Northerly winds are
being observed and are expected to persist until around 1200Z. VFR
ceilings are also likely to persist at all the sites the rest of
tonight.
After 1200Z, the stalled cold front just south of the area will lift
northward as a warm front. This will result in southerly winds
developing at all sites by 1800Z and VFR conditions persisting at
most sites. The only exception to VFR conditions continuing until at
least 1800Z is KDAY, which could approach MVFR criteria earlier
than other sites since it will be in the vicinity of the front.
After 1800Z, the warm front once again starts shifting southeastward
as a cold front. Ceilings drop from VFR to MVFR and eventually IFR
by 0300Z as this occurs. Winds shift to northerly behind the front
and may gust upwards of 20 knots.
Additionally, rain showers are expected to start increasing in
coverage around 2000Z which could lead to temporary drops in
visibility to MVFR criteria. Rain then transitions to a rain/snow
mix and eventually all snow between 0200Z and 0600Z. IFR
visibilities may very well accompany the snow and persistent IFR
ceilings. Have not included the IFR visibilities in the TAFs yet
since the exact timing of the heaviest snow is too far out to
determine.
Widespread snow then rapidly ends between 0600Z and 1200Z although
a few stray snow showers may remain in the area. Ceilings are also
likely to improve to MVFR conditions once snow moves east of the
Ohio Valley. Northerly/northwesterly winds from 10-15 knots continue
through the early morning.
OUTLOOK... MVFR conditions possible Friday night into Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Warning from 3 AM to 10 AM EDT Wednesday for OHZ026-034-
035-042>045-051>054-060>063-070>072.
KY...None.
IN...Freeze Warning from 3 AM to 10 AM EDT Wednesday for INZ050-058-
059-066-073-074.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Hickman
LONG TERM...Novak
AVIATION...CampbellHazardous weather outlook, Apr 19, 4:04 PM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 404 PM EDT Mon Apr 19 2021 INZ050-058-059-OHZ026-034-035-042>045-051>053-060-061-202015- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Miami-Champaign-Clark-Preble-Montgomery- 404 PM EDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Rain will change to wet snow Tuesday night. 1 to 3 inches of snow may accumulate, mainly on elevated surfaces. Motorists will likely experience some reduction in visibility along with some slushy road conditions where snowfall rates are the highest. Temperatures are forecast to fall near or below freezing Thursday and Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073-074-OHZ054-062-063-070>072-202015- Franklin IN-Ripley-Dearborn-Madison-Greene-Fayette OH-Butler-Warren- Clinton- 404 PM EDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. Temperatures are forecast to fall near or below freezing Thursday and Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ046-055-056-064-065-073-074-077>082-088- 202015- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Delaware-Franklin OH-Licking- Pickaway-Fairfield-Ross-Hocking-Hamilton-Clermont-Brown-Highland- Adams-Pike-Scioto- 404 PM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Temperatures are forecast to fall near or below freezing Thursday and Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:30 AM EDT | Freeze Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 24 hr |
Nearby
Winter Weather Advisories in Ohio, 2021Winter Weather Advisories in Indiana, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.